Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 25, 2020, 11:46 AM CST for 18 counties in Texas. It took effect at Feb 25, 2020, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2020, 11:46 AM CST (17:46 UTC)
- In effect from
- Feb 25, 2020, 12:00 PM CST
- Expired
- Feb 25, 2020, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -267 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS74 KLUB 251746 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1146 AM CST Tue Feb 25 2020 TXZ021>038-260200- /O.NEW.KLUB.WI.Y.0005.200225T1800Z-200226T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 1146 AM CST Tue Feb 25 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of the South and Rolling Plains, as well as the Southern Texas Panhandle. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving on west to east oriented roads, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
175 WWUS74 KLUB 252236 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 436 PM CST Tue Feb 25 2020 TXZ021>038-260200- /O.CON.KLUB.WI.Y.0005.000000T0000Z-200226T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 436 PM CST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...The Southern Texas Panhandle and much of the South Plains and Rolling Plains. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving on west to east oriented roads, especially if operating a high profile vehicle. Secure outdoor objects. && $$
556 WWUS74 KLUB 260201 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 801 PM CST Tue Feb 25 2020 TXZ021>038-260315- /O.EXP.KLUB.WI.Y.0005.000000T0000Z-200226T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, and Guthrie 801 PM CST Tue Feb 25 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Winds continue to decrease and have finally fallen below advisory levels. This weakening trend will persist through the late evening hours and the Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:38 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 25, 11:38 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1138 AM CST Tue Feb 25 2020 .AVIATION... Though VFR conditions will prevail, northerly winds will increase through the afternoon into the evening, gusting to 35-40KT at all three TAF sites. A very slow decrease in winds is expected overnight. && PREV DISCUSSION... /issued 338 AM CST Tue Feb 25 2020/ DISCUSSION... The cold front from yesterday evening has cleared the entire region which has allowed some colder air to filter into the area. Temperatures this afternoon will only be able to climb into the mid 40's to low 50's as a result. An upper level system will dive south across the forecast area this afternoon which will help to bring another cold front through the area. Lift with this front isn't as strong as yesterday's as it will still be developing when it moves through however a few isolated showers may develop however the best chance will be north and east of our area. This front may also allow another bout of gusty northerly winds to move through the region late tomorrow afternoon into the evening however a few questions still remain mainly in regards to timing. While near advisory winds certainly look possible especially for the southern Texas Panhandle into the northern South and Rolling Plains it is still uncertain how much time stronger winds aloft will be able to mix down to the surface before the sun sets. Due to this uncertainty, will hold off on issuing any wind headlines at this time but conditions will continue to be evaluated to determine if an advisory would be warranted later. Winds will ease through the night but a much colder airmass will be in place leading to lows bottoming out in the teens to 20's by Wednesday morning. Temperatures will remain cool on Wednesday before a gradual warm-up occurs for Thursday through the beginning of next week. A weak front will try to drop south across the area on Thursday, however this will act only as a wind shift as the airmass behind it will be quite modified before reaching our region. Upper level ridging will settle over the area for the weekend and with a tight surface pressure gradient developing breezy to potentially gusty southwest winds will also be possible leading to a nice warmup into the 70's to near 80 degrees especially on Sunday. Model guidance continues to indicate an upper level system dropping down the U.S. West Coast late in the weekend and into early next week however the exact details still vary between model guidance. Currently, it appears this system will move across our region early next week which should bring us our next chance for rain along with slightly cooler temperatures. /WCI FIRE WEATHER... Elevated fire weather conditions may develop across the entire region this afternoon due to a combination of breezy northerly winds and minimum RH values dropping to around 20 percent. Fortunately, cooler temperatures combined with fuel moisture values remaining fairly high and ERC values remaining below average for this time of year should limit the overall threat. Will hold off issuing a fire danger statement (RFD) at this time, however conditions will be evaluated through the day to see if a RFD needs to be issued. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/74
Hazardous weather outlook, Feb 25, 4:09 AM CST, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 409 AM CST Tue Feb 25 2020 TXZ021>044-261015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 409 AM CST Tue Feb 25 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Near advisory level winds, sustained winds around 30 mph, will be possible for parts of the area this afternoon into the early evening. These strong winds may also lead to patchy blowing dust across the area leading to reduced visibility. Additionally, these strong winds combined with low afternoon humidity values will lead to elevated fire weather concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.